MAUDE Adverse Event Report: LIVANOVA USA, INC. PULSE GEN MODEL 102; GENERATOR

LIVANOVA USA, INC. PULSE GEN MODEL 102; GENERATOR
Model Number 102
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient developed granulation tissue hyperplasia following vns implant and had to go in for an additional surgery.This event is reported in mfr.Ref #1644487-2021-01481.It was noted that during resistance testing during the surgery, the stimulator would not connect to the programmer.The generator was connected to a test resistor and it still could not be communicated with.They tried changing the position of the generator, turning off the electrical power supply, turning off the electric coagulation, replacing the power supply of the programmer, used another programmer, etc.After several failed communications, the surgeon opted to implant a new generator.The explanted generator is not available for return per hospital policy.The device history records of the generator were reviewed.The generator passed final quality and functional specifications prior to release.No further relevant information has been received to date.
 
Event or Problem Description
It was confirmed that the generator was able to be interrogated following implantation and also prior to the surgery on (b)(6) during the surgery on (b)(6) it could not be interrogated at all.During the surgery the following equipment was used: bipolar electric coagulation, monitor device, shadowless lamp, etc.There was no difficulty interrogating the new generator that was opened during the surgery.No further relevant information has been received to date.
 
Event or Problem Description
It was noted that the suspect generator was discarded.No further relevant information has been received to date.

Brand Name
PULSE GEN MODEL 102
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
dana sprague
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key12689848
Report Number1644487-2021-01480
Device Sequence Number17280614
Product Code LYJ
UDI-Device Identifier05425025750016
UDI-Public05425025750016
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/01/2021
Device Model Number102
Device Lot Number6451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer11/04/2021
11/30/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/29/2021
12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexFemale